MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-10-30-3D
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.H3: product analysis: as found condition: the axium coil was returned for analysis within shipping box; and within a sealed plastic bio-pouch.The micro catheter used during the event will not be returned for analysis.In addition, the model or lot number were not provided; therefore, compatibility could not be assessed.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The axium coil was found to be inverted within the introducer sheath with the wavelock at the distal end.The axium pushwire was found to be bent at ~26.8cm from proximal end.The axium implant coil appeared to be damaged and stretched within the introducer sheath.However, the returned coil was found to be helix coil not 3d coil.No other anomalies were observed.¿ testing/analysis: the implant coil was unable to be pushed out from the introducer.The axium coil could not be used for testing with an in-house microcatheter due to its damaged condition.The length of coil was measured to be ~15.0cm which is not 30cm.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/ stuck in catheter¿ and " coil stretched" were confirmed.Advancing the axium coil against resistance would result in damage to the implant coil and pushiwre.Possible causes for coil resistance in catheter are, but not limited to, use of damaged/incompatible catheter, tortuous patient anatomy, repositioning and failure to hydrate the axium coil prior to use.For coil incorrect size see advancing the axium coil against resistance would result in damage to the implant coil and pushiwre.Possible causes for coil resistance in catheter are, but not limited to, use of damaged/incompatible catheter, tortuous patient anatomy, repositioning and failure to hydrate the axium coil prior to use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was stretched during the delivery in the microcatheter and could not be pushed out smoothly.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right c6 with a max diameter of 12.6mm and a 5.48mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil was stretched during delivery in the microcatheter and could not be pushed out smoothly.The devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.Additional information received reported there were no other other issues during that procedure that would have caused the damage.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21746183
Report Number2029214-2025-00833
Device Sequence Number13116343
Product Code KRD
UDI-Device Identifier00847536030138
UDI-Public00847536030138
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2024
Device Model NumberQC-10-30-3D
Device Catalogue NumberQC-10-30-3D
Device Lot NumberB240084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1261-2022
Patient Sequence Number1
Patient Age57 YR
Patient SexMale